| Model Number |
8637-20 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Codes |
Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Serious Injury
Event or Problem Description
Information was received from a consumer via a manufacturer representative regarding a patient who was receiving dilaudid (hydromorp hone) (10 mcg/ml at.481 mg/ day) via an implantable pump for unknown indications for use.It was reported that she was feeling decreased efficacy of her therapy and an increase in pain for an undetermined amount of time.During her catheter revision, the physician noted there were several coiled segments of catheter in the spinal pocket.There were no known environmental/external/patient factors that may have led or contributed to the issue.Action/intervention: the patient underwent a catheter and pump revision on (b)(6) 2024.The physician replaced the catheter (spinal and pump aspect) as well as the pump.The physician aspirated off the catheter access port successfully.Outcome: the issue was resolved.The hcp has no further information for medtronic.The patient was alive.
Additional Manufacturer Narrative
Continuation of d10: product id 8709sc lot# h866836302 implanted: (b)(6) 2013 explanted: (b)(6) 2024 product type catheter p roduct id 8578 lot# hg319nr09 implanted: (b)(6) 2019 explanted: (b)(6) 2024 product type catheter product id 8709sc lot# n281308005 implanted: (b)(6) 2012 explanted: (b)(6) 2013 product type catheter section d information references the main component of the system.Other relevant device(s) are: product id: 8709sc, serial/lot #: (b)(6), ubd: 12-mar-2015, udi#: (b)(4); product id: 8578, serial/lot #: (b)(6): 13-dec-2020, udi#: (b)(4); product id: 8709sc, serial/lot #: (b)(6), ubd: 07-feb-2013, udi#: (b)(4) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received from a health care provider (hcp) via a manufacturer representative (rep) indicated that during the case, it was discovered that the catheter needed to be replaced due to coiled segments of the catheter.The cause of the coiled catheter was not determined.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.